Asia-Pacific Journal of Oncology Nursing July 03, 2018
Asia Pac J Oncol Nurs. 2018 Jul-Sep;5(3):307-313 Objective: This study aims to ascertain the incidence and association of falls and physical inactivity in patients with gastrointestinal cancer and hand-foot syndrome (HFS) after receiving chemotherapy or targeted therapy. Methods: The present cross-sectional study was conducted on 50 outpatients with HFS of Grade 1 or above, according to the National Cancer Institute Common Terminology Criteria for Adverse Events, following the receipt of chemotherapy or targeted therapy for gastrointestinal cancer in Japan between November 2016 and February 2017. For measurement, Dermatology Life Quality Index (DLQI) and the International Physical Activity Questionnaire were used. Data were analyzed by logistic regression analysis. Results: Of the participants, 18% experienced falls and 60% reported physical inactivity. Multivariate logistic regression revealed that the DLQI treatment domain score was the only factor associated with falls (odds ratio [OR] =8.01, 95% confidence interval [CI] =1.27-50.63, P = 0.027). Physical inactivity was associated with DLQI symptom and feeling domain scores (OR = 5.54, 95% CI = 1.26-24.33, P = 0.023) and the with-oxaliplatin or paclitaxel regimen (OR = 3.71, 95% CI = 1.06-13.03, P = 0.041). Conclusions: The results of the present study suggest patients should be informed that HFS is a risk factor for physical inactivity and falls. PMID: 29963593 [PubMed]

Full text access may require purchase from the publisher, or a login through your institution's library or computer network.